Anyone had experience with 5-HTP?

KTCarrott

KTCarrott

Member
Joined
May 15, 2019
Messages
6
Location
England
#1
Hey!

Just after some advise/experiences, I was just wondering if anyone has taken 5-HTP tablets, and if these have helped with day to day life at all? With chaotic thoughts? Feelings of emptiness? Lack of sleep? Any good or bad experiences are welcome :)
 
blacksmoke

blacksmoke

Well-known member
Joined
Dec 26, 2015
Messages
8,594
Location
basketville
#2
hey back! yeah 5-HTP was my worst nightmare long story short i ended up at hospital. i am talking about the supplement 5-HTP. that you can buy from Holland and Barret.
 
Hopeful313

Hopeful313

Well-known member
Joined
Jan 12, 2019
Messages
728
Location
Minnesota, USA
#3
Hi,
If you are taking any antidepressants or any medication for mental health, don’t take any until you consult with your doctor. Many of over counter supplements for mental health can cause serotonin syndrome.
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
653
Location
USA
#4
Zoloft, Effexor, Paxil, etc all work by naturally increasing 5-HT so yes definitely don’t mix tablets with those, you could wind up really throwing your balance off kelter.
 
blacksmoke

blacksmoke

Well-known member
Joined
Dec 26, 2015
Messages
8,594
Location
basketville
#5
Hi,
If you are taking any antidepressants or any medication for mental health, don’t take any until you consult with your doctor. Many of over counter supplements for mental health can cause serotonin syndrome.
i did talk to the doc about it firstly when i went on mirtzpran and had a sudden severe reaction of which the doc totally ignored and then on the 5 HTP supplement and that was even more serious. the doc well what can i say i dont trust them no more
 
Hopeful313

Hopeful313

Well-known member
Joined
Jan 12, 2019
Messages
728
Location
Minnesota, USA
#6
i did talk to the doc about it firstly when i went on mirtzpran and had a sudden severe reaction of which the doc totally ignored and then on the 5 HTP supplement and that was even more serious. the doc well what can i say i dont trust them no more
Sorry that you had an awful experience. Many doctors have to search the web to get an answer. That’s understandable but for a doctor to ignore medications reactions is something epse.
Was it a serotonin syndrome??
This could have been fatal.
 
S

stro4376

Member
Joined
Apr 30, 2019
Messages
6
Location
Oregon
#7
I tried it. I stopped taking my Zoloft a couple weeks before so I wouldn’t have any reactions, and for 2 weeks, I felt the best I had ever felt. I had all kinds of energy, and I was happy and felt really social. But then after the 2 weeks it stopped working, and my Zoloft was completely out of my system, and I crashed hard and was pretty much out of commission for a month until my Zoloft built back up. I had horrible anxiety. I started taking my Xanax prescription every day, and then I got the shakes from that because I was starting to become dependent on it. It was all around a pretty horrible experience, and I wouldn’t recommend it.
 
S

stro4376

Member
Joined
Apr 30, 2019
Messages
6
Location
Oregon
#8
Zoloft, Effexor, Paxil, etc all work by naturally increasing 5-HT so yes definitely don’t mix tablets with those, you could wind up really throwing your balance off kelter.
They don’t increase serotonin, they mimic, or bridge the gap in the synapses. The 5 HTP is supposed to actually increase it.
 
E

EstherRose94

Well-known member
Joined
Mar 2, 2019
Messages
653
Location
USA
#9
They don’t increase serotonin, they mimic, or bridge the gap in the synapses. The 5 HTP is supposed to actually increase it.
True ☺️ Just saying that using both at the same time would definitely interact because you’d be increasing serotonin and blocking it’s uptake so it’d probably get funky.
 
blacksmoke

blacksmoke

Well-known member
Joined
Dec 26, 2015
Messages
8,594
Location
basketville
#10
True ☺️ Just saying that using both at the same time would definitely interact because you’d be increasing serotonin and blocking it’s uptake so it’d probably get funky.
gosh yeah that could ...but i aint no doc or shrink . gosh these health sh0ps i d0 w0nder if they kn0w 0f the p0tential hazards.
 
blacksmoke

blacksmoke

Well-known member
Joined
Dec 26, 2015
Messages
8,594
Location
basketville
#11
Sorry that you had an awful experience. Many doctors have to search the web to get an answer. That’s understandable but for a doctor to ignore medications reactions is something epse.
Was it a serotonin syndrome??
This could have been fatal.
yep indeed and when i have to do battle with the DWP...so much was happening with me and my family at that point when this all happened.

i have had three episodes now in total and a minor one a few days back so no its not good
 

Similar threads